Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 29, 2025, 8:28 AM CDT for Benton County, Miller County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2025, 8:28 AM CDT (13:28 UTC)
- Expired
- Jun 29, 2025, 2:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 124 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WGUS53 KSGF 291328
FFWSGF
MOC015-131-141-291930-
/O.NEW.KSGF.FF.W.0047.250629T1328Z-250629T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
828 AM CDT Sun Jun 29 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Benton County in central Missouri...
Northwestern Miller County in central Missouri...
Morgan County in central Missouri...
* Until 230 PM CDT Sunday.
* At 828 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Eldon, Osage Beach, Versailles, Warsaw, Village of Four Seasons,
Lake Ozark, Lincoln, Cole Camp, Stover, Laurie, Barnett, Gravois
Mills, Olean, Bagnell, Lakeside, Crockerville, Zora, Lakeview
Heights, Edmonson, Rocky Mount, Lakeview, Brandon, Aurora Springs,
Palo Pinto, Racket, Etterville, Lake of The Ozarks, Truman Lake,
Truman State Park and Lake of The Ozarks State Park.
This includes the following low water crossings...
Rocky Ford Creek at Ritchey Road, Williams Creek at Highway B, Big
Buffalo Creek at Highway WW, Little Gravois Creek at Leatherman
Lane, Blue Springs Creek at Highway Z and Archer Creek at Highway
WW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
&&
LAT...LON 3822 9308 3824 9352 3851 9351 3854 9277
3843 9262 3843 9240 3834 9241 3835 9255
3814 9260 3821 9264 3822 9270 3820 9296
3822 9293 3823 9295 3823 9296 3819 9301
3819 9302 3820 9302 3822 9298 3827 9305
FLASH FLOOD...RADAR INDICATED
$$
EWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 6:40 AM CDT, 1 hour 48 minutes earlier. Its key messages:
- Flood Watch in effect until 1 PM today for the eastern Ozarks. Rainfall amounts of 1 to 3 inches, with localized heavier amounts of 4 to 7 inches are expected east of a Warsaw to West Plains line with an attendant risk for flash flooding.
- Additional rounds of showers and storms will move through the region today, tonight, and Monday ahead of a cold front, but there is still uncertainty in exact timing. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe.
- Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards.
Area forecast discussion, Jun 29, 6:40 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
640 AM CDT Sun Jun 29 2025
.KEY MESSAGES...
- Flood Watch in effect until 1 PM today for the eastern Ozarks.
Rainfall amounts of 1 to 3 inches, with localized heavier
amounts of 4 to 7 inches are expected east of a Warsaw to West
Plains line with an attendant risk for flash flooding.
- Additional rounds of showers and storms will move through the
region today, tonight, and Monday ahead of a cold front, but
there is still uncertainty in exact timing. Nevertheless,
there is a Marginal (1 of 5) Risk for some of these storms to
become severe.
- Some mild heat relief during the middle of next week following
the frontal passage before long-range forecasts suggest heat
and humidity returning for the 4th of July weekend and
onwards.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 345 AM CDT Sun Jun 29 2025
Current radar imagery depicts an arc of showers and
thunderstorms stretching from east Kansas, across to central
Missouri, and down into the eastern Ozarks/south-central
Missouri. The arc of showers is developing along the nose of a
20-25 kt low-level jet and associated speed convergence, warm
air advection, and isentropic upglide. The LLJ speed max is a
result of a weak and subtle mid-level shortwave vort max as
noted in water vapor imagery and RAP analysis over east KS/west
MO.
Flood Watch in effect until 1 PM today for the eastern Ozarks:
The arc of storms is the focus for the Flood Watch today.
Observed slow storm motions (and weak 5-10 kt Corfidi vectors if
any conglomerate cold pool MCS forms) will allow extended
periods of rain to fall along the arc of storms. Additionally,
a continued unseasonably moist air mass is in place. Both the
12Z and 00Z balloon launches today recorded 1.93" and 1.94"
PWATs, respectively. That is the record for June 28th according
to the SPC sounding climatology page, and above the 99th
percentile for this time of year. These profiles are
characterized by high relative humidity through the atmosphere,
deep warm cloud layers, and long skinny CAPE profiles. This will
allow rain rates to reach 1-2 in/hr with locally 2-3 in/hr
rates. Currently, 0.5-1.5 in/hr rates are being observed.
All these ingredients in place have led to the Flood Watch to be
put in place, as a flash flooding risk will be present under
any stronger slow-moving and/or training storms. Along the arc's
location in central Missouri and the eastern Ozarks, widespread
1 to 3 inches of rain are expected with HREF LPMM amounts
suggesting localized swaths up to 4 to 7 inches.
Additional rounds of showers and thunderstorms today/tonight:
30-70% chances for showers and thunderstorms will continue this
afternoon and tonight with the highest chances across central
Missouri and the eastern Ozarks today, and west-central Missouri
tonight. While many places will see rain during these time
periods, there is quite a great deal of uncertainty in timing
and number of rounds. After the morning convection dissipates,
hi-res guidance suggests one or more MCSs moving through the
region, with varying solutions for timing and number of
systems.
For example, the 00Z HREF/MPAS suite of model members has some
evolving current storms across east KS as an MCS that moves
through this morning/early afternoon. Other members have an MCS
moving through during the afternoon/evening hours. And some
members have an MCS moving through late tonight. Some members
such as the NAM/HRRR/ARW display multiples of these solutions
(e.g., the NAM has an MCS this morning, this afternoon/evening,
AND late tonight, whereas the FV3 just has an MCS tonight).
Normally, with varying solutions in CAM simulated reflectivity,
relying on synoptics and mesoscale features becomes the
distinguisher in which solution has the greatest
chance/confidence. However, with the current pattern, there is
no big synoptic or mesoscale signal to latch onto, meaning each
round is equally likely will depend on storm-scale evolution and
environment modulation. Therefore, we can simply give a 30-70%
chance of showers and thunderstorms today and tonight, with the
potential for at at least one--but maybe more--thunderstorm
complexes moving through.
Marginal (1 of 5) Risk for severe thunderstorms today/tonight:
With any MCS that moves through the area, modeled MUCAPE varying
from 1000-2000 J/kg to 2000-3500 J/kg at any point during the
period--along with modest 15-25 kts of deep-layer shear--will
present the potential for some storms to become severe with 60
mph wind gusts as the main hazard. Heavy downpours and localized
flooding will also be possible with a Slight (2 of 4) Risk for
excessive rainfall expanded to include much of our forecast
area.
Temperatures are expected to be cooler in the lower to middle
80s where much of the rain occurs. This is most likely along and
east of a Osceola to West Plains line. West of there, where rain
chances are lower, highs could reach near 90 F with Heat Index
values in the upper 90s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 345 AM CDT Sun Jun 29 2025
Marginal (1 of 5) Risk for severe thunderstorms Monday:
A somewhat more straightforward forecast exists Monday as a
surface cold front associated with a more energetic shortwave
moves through the region. The forcing of the cold front moving
through the very warm and moist air mass will do its job and
create showers and thunderstorms Monday afternoon (50-70%). With
HREF mean suggesting 1000-2000 J/kg MUCAPE and 15-25 kts of
deep-layer shear associated with increased flow ahead of the
shortwave trough will present a Marginal (1 of 5) Risk for
any storm to become severe Monday afternoon. The main hazard
will be wind gusts up to 60 mph within stronger multicell
clusters along the cold front.
Some mild heat relief middle of next week behind cold front:
A very relative "cooler" and "drier" air mass will filter into
our region behind the exit of the cold front to the south.
Models are coming into better agreement that the front will stay
well south of the area Tuesday and Wednesday, keeping rain
chances below 15% and allowing cooler temperatures in the middle
80s. That's not much different from what we have been
experiencing, but the main kicker is dewpoints in the lower 60s
(finally below 70!). ECMWF ESATs take us from >99th percentile
moisture to 5th-10th percentile moisture for this time of year.
This should keep Heat Index values below 90 F Tuesday and
Wednesday. Lows this time period will also feel kinda refreshing
with temperatures in the lower to middle 60s.
Heat and humidity returning for 4th of July Weekend and beyond:
The relief will not last long, unfortunately. Ridging is well-
forecast to return late next week with long-range models
signaling its persistence through the 4th of July Weekend and
beyond. ESATs suggest >97.5th percentile moisture returning as
well, which means dewpoints returning to around 70 F or greater.
Current forecast highs are right around 90 F, but NBM 75th
percentile has temperatures up to the middle 90s. Paired with
returning dewpoints above 70 F, Heat Index values could reach
back to Heat Advisory levels.
So big message from this is that for the July 4th to July 12th
period, the CPC gives a 50-60% chance for much of our area to
exceed our above normal Heat Index threshold. For early July,
that threshold is 100-105 (Heat Advisory levels). Therefore,
there is currently a 50-60% chance for Heat Index values to
exceed 100-105, and for a Heat Advisory to be issued, at any
point in time during the 4th of July weekend through July 12th.
That does not mean a 50-60% chance to exceed those values every
day during the time period, though. It is the cumulative chance
of seeing 100+ Heat Index values and a Heat Advisory sometime
between July 4th and July 12th. Partners and the public should
plan accordingly as many events will be held outdoors for
Independence Day.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 640 AM CDT Sun Jun 29 2025
Widespread showers and thunderstorms continue north and east of
the TAF sites. For the most part, these are expected to stay out
of the TAF sites, however, guidance does suggest a 30-40% chance
for scattered thunderstorms near SGF between 15-19Z, and again
between 21-02Z. There is higher confidence that rain stays out
of BBG and JLN for the period, though there still is a low-end
chance of some showers and thunderstorms (10-20% chance),
especially between 21-04Z.
Otherwise, winds will be 8-12 kts out of the southwest with
chaotic skies due to convective influences. MVFR conditions are
only expected during times of precipitation.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch until 1 PM CDT this afternoon for MOZ057-058-
069>071-081>083-097-098-106.
&&
SHORT TERM...Price
LONG TERM...Price
AVIATION...PriceHazardous weather outlook, Jun 29, 5:22 AM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 522 AM CDT Sun Jun 29 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 522 AM CDT Sun Jun 29 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Marginal thunderstorm wind damage risk. Elevated lightning risk. Limited excessive heat risk. Elevated excessive rainfall risk DISCUSSION... Scattered to numerous showers and thunderstorms east of the Highway 65 corridor will continue today. Rainfall amounts of 1 to 3 inches, with localized heavier amounts of 4 to 7 inches are expected east of a Warsaw to West Plains line. This will result in an elevated risk for flash flooding. Additional rounds of showers and thunderstorms are then possible today and tonight with 30 to 80 percent chances. A few of the stronger storms could produce hail up to the size of pennies and wind gusts up to 50 to 60 mph. Heat Index values across southeast Kansas and extreme southwest Missouri are forecast to reach the 95 to 100 range today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a 60 to 80 percent chance for thunderstorms Monday, with the highest chances Monday afternoon. There is a marginal risk for localized flash flooding in addition to wind gusts up to 50 to 60 mph with the storms on Monday. Daily shower and thunderstorm chances of 10 to 30 percent will then occur Wednesday through Friday. Heat Index values between 95 and 100 then return into the Independence Day Weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Price
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:26 PM CDT | Special Weather Statement | SGF | McDonald | 34 min |
| Jun 28, 7:50 PM CDT | River Flood Warning | SGF | Shannon | 11 hr |
| Jun 28, 8:32 PM CDT | River Flood Warning | SGF | Shannon | 49 hr |
| Jun 28, 9:09 PM CDT | River Flood Warning | SGF | Pulaski | 11 hr |
| Jun 29, 4:12 AM CDT | Flash Flood Warning | SGF | Miller | 10 hr |
| Jun 29, 5:40 AM CDT | Flash Flood Warning | SGF | Dent, Maries, Phelps, Pulaski | 6 hr |
| Jun 29, 6:18 AM CDT | River Flood Advisory | SGF | Shannon | 24 hr |
| Jun 29, 9:25 AM CDT | River Flood Warning | SGF | Pulaski | 34 hr |
| Jun 29, 1:59 PM CDT | Special Weather Statement | SGF | Vernon | 31 min |
| Jun 29, 2:24 PM CDT | Areal Flood Warning | SGF | Miller | 20 hr |
| Jun 29, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 45 min |
| Jun 29, 3:25 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Vernon | 35 min |
| Jun 29, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 45 min |
| Jun 29, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Stone | 50 min |
| Jun 29, 4:26 PM CDT | Areal Flood Advisory | SGF | Barton, Cedar, Dade, Vernon | 6 hr |
| Jun 29, 4:47 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Newton, Stone, Taney | 58 min |
| Jun 29, 5:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 57 min |
| Jun 29, 5:13 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 6 hr |
| Jun 29, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 16 min |
| Jun 29, 5:40 PM CDT | Areal Flood Advisory | SGF | Webster | 6 hr |
| Jun 29, 5:50 PM CDT | Flash Flood Warning | SGF | Ozark | 6 hr |
| Jun 29, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Stone, Taney | 49 min |
| Jun 29, 6:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 46 min |
| Jun 29, 6:40 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Wright | 5 hr |
| Jun 29, 6:56 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Texas, Wright | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.